Thunderstorm Wind, Miller
- When
- July 23, 3:30 PM CST
- Where
- Miller County, Iberia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.100, -92.317
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 23, 1:53 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 PM CDT SAT JUL 23 2005 .DISCUSSION... ISOLATED PULSE THUNDERSTORMS ARE DEVELOPING AGAIN THIS AFTERNOON...A LITTLE EARLIER THAN YESTERDAY. THERE IS LITTLE IN THE WAY OF OBVIOUS SYNOPTIC SCALE FORCING...BUT A WEAK 500MB INVERTED TROUGH IS MOVING WEST UNDERNEATH THE THE UPPER RIDGE OVER THE ARKLATEX...WHILE ANOTHER IMPULSE IS ALSO MOVING SOUTHEAST THROUGH NW IL. HIGHER TERRAIN ALSO LIKELY AN INFLUENCE ON CONVECTION OVER NW AR WHERE BETTER MIDLEVEL MOISTURE IS ALSO EVIDENT. TYPICAL MIDSUMMER LOW SHEAR/HIGH INSTABILITY ENVIRONMENT WITH ML CAPES OF 2000-2500 J/KG WILL LEAD TO A FEW SEVERE PULSE STORMS. OVERALL STORM COVERAGE SHOULD BE MINIMAL. SHORT TERM FORECASTER HAS ALREADY UPDATED GRIDS TO ACCOUNT FOR THE CONVECTION. THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH SUNDAY AT LEAST. TEMPERATURES/HEAT INDICES ARE PANNING OUT AS EXPECTED TODAY. WILL CONTINUE THE EXCESSIVE HEAT WARNING THROUGH TOMORROW. HOT WEATHER WILL CONTINUE MONDAY...BUT WITH CORE OF THE UPPER RIDGE MOVING EAST OF THE AREA...TEMPERATURES MAY BE A BIT COOLER (OR LESS HOT). THE RIDGE WILL GRADUALLY FLATTEN OUT LATE SUNDAY AND MONDAY. SHORTWAVE IMPULSES IN THE INCREASINGLY ZONAL FLOW OVER THE CENTRAL AND NORTHERN PLAINS WILL EXERT AN INCREASING INFLUENCE ON OUR WEATHER BY MIDWEEK. GFS/NAM/ECMWF ALL DRIVE A COLD FRONT THROUGH THE AREA LATE TUE/TUE NIGHT TO BRING RELIEF TO THE HEAT AND HOPEFULLY A CHANCE FOR ONE OR MORE ROUNDS OF ORGANIZED STORMS. THE RAIN IS DEFINITELY NEEDED. DSA && .AVIATION... ISOLATED THUNDERSTORMS WILL AFFECT THE AREA THROUGH MID EVENING. A COUPLE OF STORMS ARE DEVELOPING NEAR KSGF ALREADY SO HAVE AMENDED TAFS TO ACCOUNT FOR THIS. OTHER THAN LOCAL IFR CONDITIONS NEAR INTENSE STORMS...VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...EXCESSIVE HEAT WARNING FOR ALL COUNTIES OF THE MISSOURI OZARKS. .KS...EXCESSIVE HEAT WARNING FOR CHEROKEE...CRAWFORD...AND BOURBON. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 PM CDT SAT JUL 23 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 155 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. UNSEASONABLY HOT WEATHER WILL CONTINUE TODAY WITH HIGHS ABOVE 100 DEGREES IN MOST AREAS. MID TO LATE AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 115 DEGREES. THE HOTTEST TEMPERATURES WILL GENERALLY OCCUR OVER WEST CENTRAL AND CENTRAL MISSOURI. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS CANNOT BE RULED OUT...HOWEVER...MOST AREAS WILL REMAIN DRY. GIVEN THE STRONG DAYTIME INSTABILITY...ISOLATED SEVERE STORMS WITH STRONG WINDS AND DIME TO NICKEL SIZED HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HOT WEATHER WILL CONTINUE ON SUNDAY AND INTO THE EARLY PORTION OF THE WORK WEEK...ALTHOUGH SLIGHTLY COOLER TEMPERATURES ARE EXPECTED MONDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATE TUESDAY BRINGING A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. FORTUNATELY...THIS WILL ALSO BRING COOLER AND LESS HUMID AIR INTO THE REGION. THUNDERSTORM CHANCES WILL LINGER INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THUNDERSTORMS...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL BROWNFIELD 37.67N 92.35W
07/22/2005 1.00 INCH LACLEDE MO EMERGENCY MNGR
OBSERVED BY THE FIRE DEPT. ON ROUTE K
0536 PM HAIL BROWNFIELD 37.67N 92.35W
07/22/2005 0.88 INCH LACLEDE MO EMERGENCY MNGR
0540 PM HAIL MACKS CREEK 37.97N 92.98W
07/22/2005 1.00 INCH CAMDEN MO EMERGENCY MNGR
0541 PM TSTM WND DMG BROWNFIELD 37.67N 92.35W
07/22/2005 LACLEDE MO EMERGENCY MNGR
WINDS ESTIMATED AT 70 MPH WITH NUMEROUS SMALL TREES
DOWN. LARGE HAIL OF UNKNOWN SIZE CAUSED CRACKED
AUTOMOBILE WINDSHIELDS.
0552 PM HAIL MACKS CREEK 37.97N 92.98W
07/22/2005 1.00 INCH CAMDEN MO BROADCAST MEDIA
QUARTER SIZE HAIL COVERING THE GROUND.
0600 PM HAIL 2 SW MACKS CREEK 37.95N 93.01W
07/22/2005 0.75 INCH CAMDEN MO PUBLIC
NEAR INTERSECTION OF 73 AND 54
0600 PM TSTM WND DMG 2 N FALCON 37.63N 92.38W
07/22/2005 LACLEDE MO LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND ESTIMATED STRAIGHT LINE WINDS
OF 80 MPH. TREE LIMBS DOWN AT THE INTERSECTION OF
HIGHWAYS K AND AC.
0630 PM HAIL RICHLAND 37.85N 92.42W
07/22/2005 0.88 INCH PULASKI MO PUBLICSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 PM CDT SAT JUL 23 2005 MOZ094-102-232100- BARRY-LAWRENCE- 302 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST BARRY AND SOUTHWEST LAWRENCE COUNTIES UNTIL 400 PM CDT... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONETT...AND MOVING NORTHWEST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 308 PM CDT SAT JUL 23 2005 MOZ057-058-232100- MARIES-MILLER- 308 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND MILLER COUNTIES UNTIL 400 PM CDT... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF BELLE TO OSAGE BEACH. THESE STORMS ARE NEARLY STATIONARY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. WINDS GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG ST ANTHONY 38.17N 92.28W
07/23/2005 MILLER MO LAW ENFORCEMENT
LARGE TREE BLOCKING HIGHWAY A NEAR ST. ANTHONY
SAWThe Springfield radar (KSGF), 135 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467354.